Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Any dentists / oral specialists? Need help

(6 Posts)
MargoThreadbetter Fri 26-Oct-12 15:45:34

In the last 2 months I have had 4 white fillings basically disintegrate before my eyes. They were put in at various points between 1-2 years ago.

Also twice in last month I have had burning unpleasant feeling on my tongue and roof of mouth with raised red papillae but no white fungus or anything like that.

Can't help feeling like something is eating away at my mouth. Oral hygiene is very good and diet is reasonably good. Have been to several doctors and my dentist, none of whom have any idea.

Have also been feeling generally quite rubbish and prone to weepiness. But iron, B12 etc all at normal levels.

Has anyone had any experience of similar symptoms and what it might be? Cannot get any answers in RL and latest episode of burning mouth is continuing at the same time that I notice another filling disintegrating.

In case it makes a difference, all my amalgam fillings were removed 1-2 years ago, so I've ruled out mercury poisoning.

If anyone can help I am so grateful as I'm at a complete loss on how to get my health back on track.

MargoThreadbetter Fri 26-Oct-12 20:13:49

Little bump just in case.

Viperidae Fri 26-Oct-12 20:24:09

Just some thoughts for you but no definitive answers.

White fillings are only as good as the technique of the person doing them so it may be your dentist at fault rather than your mouth!

Vitamin B12 deficiency can cause a sore tongue www.livestrong.com/article/503202-vitamin-deficiency-and-tongue-sores/ Some people cannot absorb this properly and need injections of it once every 3 months, your GP can test if they think you have the right symptoms.

Oral thrush can cause a burning type of irritation in the mouth. If you get it again try getting some Daktarin oral gel and see if it clears up

MargoThreadbetter Fri 26-Oct-12 20:39:05

Thanks Viperidae, I did wonder if it was some dodgy dental work last year, but the latest filling to go, (within 6 weeks of being examined thoroughly sad) was done by a different dentist.

Daktarin made my teeth hurt when I tried it earlier today, not sure whether to persevere.

IndigoBarbie Sun 28-Oct-12 20:09:11

Margo, I wonder if there is something you are ingesting that could be the cause of the fillings disintegrating? Or something that you are coming into contact with?

MargoThreadbetter Mon 29-Oct-12 11:03:19

IndigoBarbie I am wondering about that. Could an impacted wisdom tooth do this? It flares up now and again. But the affected fillings are all around my mouth, not just that area. Or would hard water do this? That's my other thought. Can't think of anything else in my diet that could be the cause.

Burning is subsiding now, taste buds feel much better. Don't know if it's the daktarin, cutting out all sugar and starch or just the passage of time.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now